MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR COSTA RICA LLC TERUMO CARDIOVASCULAR PROCEDURE KIT; CARDIOVASCULAR PROCEDURE KIT - CONVENIENCE TUBING PACK

TERUMO CARDIOVASCULAR COSTA RICA LLC TERUMO CARDIOVASCULAR PROCEDURE KIT; CARDIOVASCULAR PROCEDURE KIT - CONVENIENCE TUBING PACK
Model Number CX-SP171
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that there was blood leakage in the thermometer connection of the oxygenator.The leak was noticed during preparation, before going on pump.There was a blood leakage of a few milliliters (ml) and the user attempted to fix the issue by using additional cable ties but the issue remained, so the product was changed out.There was some delay due to changing out the product.There was a blood loss of a few ml during a pediatric case.There were no adverse consequences to the patient.
 
Additional Manufacturer Narrative
Updated blocks: b5 and h6 the reported complaint was confirmed.Per supplier evaluation, the component met all quality requirements and was in good condition upon leaving the supplier's facility.The manufacturer reviewed the design specifications and confirmed that the layering met the necessary integrity requirements.Additionally, all applicable assembly procedures were verified to ensure they provided clear instructions for proper assembly and handling.A review of the electronic device history record (edhr) found no evidence of rework, process deviations, raw material issues, or failures during production.The final release documentation confirmed that the product left the facility with no identified quality concerns.Further investigation into the manufacturer's manufacturing and distribution processes, as well as incoming inspection records, confirmed that the product was received, processed, and shipped under normal conditions.Since the affected unit was not returned for further evaluation, a definitive root cause could not be determined by the supplier.The most likely potential root cause of the reported issue was determined to be damage incurred during the shipping and handling of the device.If additional information becomes available on this complaint that would alter the facts and/or conclusion, a supplemental report will be filed accordingly.
 
Event or Problem Description
Per clinical review: this complaint involved a tubing pack with an fx05 oxygenator that had a leak develop at the thermowell connection.This occurred after prime but before cardiopulmonary bypass (cpb).The clinician attempted to mitigate the leak with tie bands but with no success.The tubing pack and oxygenator were changed out with new disposables.There was a delay but there was no harm to the patient.A picture of the oxygenator was provided by the user facility but the disposables were not returned to the manufacturer for investigation.

Brand Name
TERUMO CARDIOVASCULAR PROCEDURE KIT
Common Device Name
CARDIOVASCULAR PROCEDURE KIT - CONVENIENCE TUBING PACK
Manufacturer (Section D)
TERUMO CARDIOVASCULAR COSTA RICA LLC
calle 58
cartago, zona franca la lima 30106
CS  30106
Manufacturer (Section G)
SAME
Manufacturer Contact
douglas patton
6200 jackson road
ann arbor, MI 48103
7346634145
MDR Report Key19755779
Report Number3017987980-2024-00015
Device Sequence Number6623607
Product Code OEZ
UDI-Device Identifier00699753526389
UDI-Public(01)00699753526389(10)0000498925(17)250531
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Model NumberCX-SP171
Device Lot Number0000498925
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/01/2024
Supplement Date Received by Manufacturer06/19/2025
Initial Report FDA Received Date07/16/2024
Supplement Report FDA Received Date07/09/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown